Ohio, 2014

Winter Storm and Winter Weather in Ohio, February 2 to 3, 2014

February 2 to 3, 2014 · NWS ILN · 9 events in 9 counties and zones

Low pressure moving northeast from the Gulf states into the Mid-Atlantic pushed abundant moisture into the Ohio Valley on February 2nd, allowing a band of moderate to occasionally heavy snow to develop southeast of the Interstate 71 corridor during the overnight hours of February 2-3. The snow tapered off the following morning, with a tight gradient of snowfall amounts reported across parts of…

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Low pressure moving northeast from the Gulf states into the Mid-Atlantic pushed abundant moisture into the Ohio Valley on February 2nd, allowing a band of moderate to occasionally heavy snow to develop southeast of the Interstate 71 corridor during the overnight hours of February 2-3. The snow tapered off the following morning, with a tight gradient of snowfall amounts reported across parts of south-central Ohio and northeast Kentucky.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 2, 12:20 PM EST, 40 minutes earlier.

Area forecast discussion, Feb 2, 12:20 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1220 PM EST SUN FEB 2 2014

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE ALONG THE FRONT TONIGHT...BRINGING
SNOW TO AREAS ALONG AND SOUTH OF THE OHIO RIVER. ANOTHER LOW
PRESSURE SYSTEM WILL IMPACT THE REGION LATE TUESDAY INTO
WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
PRECIPITATION HAS COME TO AN END ACROSS MOST OF THE NORTHERN
ADVISORY AREA WITH ANY ADDITIONAL PRECIPITATION EXPECTED TO BE
LIGHT. DUE TO THIS HAVE CANCELLED THE NORTHERN ADVISORIES. MOST
OF THE PRECIPITATION IS CURRENTLY CONFINED TO EXTREME SOUTHERN AND
SOUTHEASTERN PORTIONS OF THE FA HOWEVER THERE IS ADDITIONAL
PRECIPITATION IN KENTUCKY AND EXPECT ADDITIONAL MOISTURE TO WORK
INTO SOUTHERN PORTIONS OF THE FA TODAY INTO TONIGHT. ALTHOUGH
THERE WILL BE A MIX OF RAIN AND SNOW ACROSS THE SOUTH TODAY EXPECT
PRECIPITATION TO CHANGE OVER TO ALL SNOW BY TONIGHT.

MODELS ARE IN PRETTY GOOD AGREEMENT ON THE LOCATION OF THE SNOW
HOWEVER DIFFER SLIGHTLY IN THE AMOUNT OF SNOW. MADE MINOR
ADJUSTMENTS TO THE SNOWFALL AMOUNTS FOR TONIGHT. THESE SNOWFALL
AMOUNTS STILL FALL WITHIN THE CURRENT ADVISORY AND WARNING
THRESHOLDS AND THEREFORE DID NOT MAKE ANY CHANGES TO HEADLINES FOR
TONIGHT. SNOW WILL BEGIN TO TAPER OFF LATE IN THE OVERNIGHT HOURS
TONIGHT.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
SNOW SHOULD TAPER OFF QUICKLY BY MONDAY MORNING AS THE SURFACE
HIGH PRESSURE BUILDS DOWN INTO OUR AREA. WITH A COLD AIRMASS IN
PLACE...EXPECT HIGHS ON MONDAY ONLY RANGING FROM THE LOWER 20S
NORTHWEST TO LOWER 30S IN THE SOUTHEAST. TEMPS COULD DROP OFF
QUICKLY MONDAY NIGHT...ESPECIALLY IN AREAS OF FRESH SNOWFALL...AS
IT LOOKS LIKE WE WILL START OFF MOSTLY CLEAR MONDAY EVENING BEFORE
CLOUDS START TO INCREASE THROUGH THE NIGHT AHEAD OF THE NEXT
SYSTEM.

THE MODELS CONTINUE TO BOUNCE AROUND WITH THEIR TRACK OF THE LOW
FOR TUESDAY INTO TUESDAY NIGHT. PCPN SHIELD SHOULD SPREAD UP INTO
OUR AREA THROUGH TUESDAY AFTERNOON...WITH PCPN THEN CONTINUING
TUESDAY NIGHT. PTYPE WILL OBVIOUSLY BE AN ISSUE AND WILL BE
DEPENDENT ON THE EXACT TRACK OF THE LOW. WILL NOT MAKE TOO MANY
CHANGES TO ONGOING PCPN WITH THE BEST CHANCE FOR PRIMARILY SNOW
REMAINING ACROSS OUR FAR NORTHWEST...TRANSITIONING TO A MIXED
BAG OF PCPN ACROSS CENTRAL PORTIONS OF OUR FA WITH PRIMARILY RAIN
ACROSS OUR SOUTHEAST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
THE MAIN FOCUS OF THE LONG TERM PERIOD WAS TO ANALYZE THE LOW
PRESSURE SYSTEM WHICH WILL AFFECT THE AREA LATE TUESDAY INTO EARLY
WEDNESDAY. HIGH PRESSURE WILL BE DEPARTING TUESDAY MORNING AS A
SOUTHERN STREAM SHORT WAVE TROUGH EJECTS FROM THE DESERT
SOUTHWEST. THIS WILL ORGANIZE A LOW PRESSURE SYSTEM OVER THE LOWER
MISSISSIPPI VALLEY WHICH WILL TRACK UP THE WESTERN SIDE OF THE
APPALACHIANS TUESDAY NIGHT. AS HAS BEEN DISCUSSED THE PAST FEW
DAYS...THE TRACK AND STRENGTH OF THIS SYSTEM WILL MEAN EVERYTHING
IN TERMS OF PRECIPITATION TYPE AND AMOUNTS IN OUR FORECAST AREA.

ITS STILL MUCH TOO EARLY TO FRET OVER EACH MODEL AND ITS RESPECTIVE
RUN AS THE TRACK OF THE LOW HAS BEEN SHIFTING ON THE ORDER OF 30-60
MILES. OF THE 12Z SOLUTIONS...THE CANADIAN CAME IN THE COLDEST...BUT
DPROG/DT ANALYSIS SUGGESTS IT HAS BEEN THE MOST ERRATIC MODEL AND IT
WAS THUSLY DISCOUNTED. OTHERWISE THE MODELS SEEM TO BE ZEROING IN ON
A TRACK PARALLEL BUT SOUTHEAST OF I-71. AN ANALYSIS OF THERMAL
PROFILES SUGGESTS MOSTLY SNOW IN OUR NORTHWESTERN COUNTIES IN WEST
CENTRAL OHIO...AND A MOSTLY RAIN IN SOUTH CENTRAL OHIO AND NORTHEAST
KENTUCKY. IN BETWEEN IS WHERE IT GETS TRICKY...AND FRANKLY ALL
PRECIPITATION TYPES WILL BE IN PLAY. PERSISTENT NORTHEASTERLY
SURFACE FLOW COMBINED WITH A WARM NOSE ALOFT MEANS THAT ICE
ACCUMULATIONS COULD BE NOTABLE IN THE TRANSITION ZONE. AS THE SREF
TRICKLES IN...IT ALSO SUPPORTS AN I-71 TRANSITION ZONE...WITH
PROBABILITIES OF ACCUMULATING SNOW DECREASING IN THIS AREA. MODEL
QPF FIELDS SUGGEST A RANGE FROM 0.6 TO 2.0 INCHES. THUS SIGNIFICANT
WINTRY ACCUMULATIONS WILL BE POSSIBLE FOR PARTS OF THE AREA AND ITS
NOT OUT OF THE QUESTION THERE COULD BE SOME MINOR FLOODING CONCERNS
IN THE SOUTH. WITH INCREASING CONFIDENCE IN THE
SITUATION...ADDITIONAL DETAILS WERE ADDED TO THE GRIDS TO REPRESENT
THE FULL MIXED BAG OF PTYPES. AT THIS TIME TEMPERATURES GENERALLY
FOLLOW THE BLEND OF RAW MODELS...WHICH CAPTURES THE BASIC
IDEA...ALTHOUGH THE GRADIENT COULD BE MUCH TIGHTER DEPENDING ON THE
LOW TRACK AND HOW MUCH WARM AIR IS PULLED NORTHWARD. THIS IS
DEFINITELY A /STAY TUNED/ TYPE OF WEATHER SYSTEM AND WILL CONTINUE
TO BE MENTIONED IN THE HWO.

ON WEDNESDAY...POPS WERE DECREASED MUCH FASTER THAN THE PREVIOUS
FORECAST AS DRIER AIR PUSHES INTO THE AREA. SOME LIGHT SNOW MAY
LINGER GENERALLY NORTH OF I-70 IN THE CYCLONIC FLOW. TEMPERATURES
WILL REMAIN STEADY OR FALL THROUGH THE DAY. THURSDAY AND FRIDAY WILL
BE TRANQUIL BUT COLD AS HIGH PRESSURE BUILDS IN. THURSDAY NIGHT WILL
BE THE COLDEST AS THE CENTER OF HIGH PRESSURE MOVES OVERHEAD. SOME
BELOW ZERO LOWS ARE SUPPORTED IN WEST CENTRAL OHIO. A RETURN OF
MOISTURE IS SHOWN FOR FRIDAY NIGHT INTO SATURDAY.
HOWEVER...OPERATIONAL AND ENSEMBLE MODEL SPREAD IS QUITE HIGH.
INTRODUCED CHANCE POPS WITH A RAIN/SNOW MIXTURE ACROSS THE
AREA...WHICH WILL BE DEPENDENT ON HOW THE SYSTEMS TRACK.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
IFR TO MVFR CIGS WILL BE AROUND THE TAF SITES FOR MOST OF THE TAF
PERIOD. KDAY AND KILN WILL BECOME VFR AT THE END OF THE TAF
PERIOD. ALTHOUGH THE TAF SITES WILL GENERALLY BE DRY AT THE START
OF THE TAF PERIOD MOISTURE SOUTH OF THE TAF SITES WILL GRADUALLY
WORK NORTHWARD. KDAY WILL STAY NORTH OF THE SNOW AND THEREFORE DRY
THROUGH THE TAF PERIOD. THE REST OF THE AREA TAF SITES WILL BE ON
THE NORTHERN EDGE OF THE SNOW LATE THIS AFTERNOON AND INTO
TONIGHT. DUE TO THIS THERE IS SOME UNCERTAINTY IN THE INTENSITY
AND DURATION OF THE SNOW. KILN...KCVG...AND KLUK WILL HAVE A BETTER
CHANCE AT SEEING SNOW TONIGHT. PRECIPITATION WILL TAPER OFF
OVERNIGHT AND DRY CONDITIONS CAN BE EXPECTED FOR THE REST OF THE
TAF PERIOD.

OUTLOOK...MVFR CEILINGS MAY PERSIST INTO MONDAY AFTERNOON.
MVFR TO IFR CEILINGS AND VISIBILITIES ARE LIKELY WITH A WINTRY
MIX OF PRECIPITATION LATE TUESDAY INTO WEDNESDAY MORNING. MVFR
CEILINGS AND VISIBILITIES MAY LINGER INTO WEDNESDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
     MONDAY FOR OHZ073-074-078-080.
     WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM EST
     MONDAY FOR OHZ079-081-082-088.
KY...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
     MONDAY FOR KYZ089>093.
     WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM EST
     MONDAY FOR KYZ094>100.
IN...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
     MONDAY FOR INZ075-080.

&&

SYNOPSIS...JGL/NOVAK
NEAR TERM...NOVAK
SHORT TERM...JGL
LONG TERM...
AVIATION...NOVAK
Hazardous weather outlook, Feb 2, 10:12 AM EST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1012 AM EST SUN FEB 2 2014

INZ050-058-059-066-OHZ026-034-035-042>046-051>054-060>062-031515-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-
MONTGOMERY-GREENE-
1012 AM EST SUN FEB 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO
AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

WITH DROPPING TEMPERATURES SOME SLICK SPOTS WILL BE POSSIBLE ON
AREA ROADWAYS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER STORM SYSTEM WILL MOVE THROUGH THE OHIO VALLEY FROM TUESDAY
AFTERNOON THROUGH EARLY WEDNESDAY. AS THIS IS STILL SEVERAL DAYS
AWAY...IT IS NOT POSSIBLE TO RELIABLY FORECAST SPECIFIC IMPACTS.
HOWEVER...THERE APPEARS TO BE THE CHANCE FOR SNOW ACCUMULATIONS IN
SOME LOCATIONS (ESPECIALLY WEST CENTRAL OHIO). A TRANSITION ZONE
WITH MULTIPLE PRECIPITATION TYPES...INCLUDING THE POSSIBILITY OF
ICE...WILL LIE ACROSS A LARGE PART OF THE AREA. A SMALL SHIFT IN
THE TRACK OF THIS SYSTEM COULD BRING DRASTICALLY DIFFERENT
PRECIPITATION TYPES TO A GIVEN LOCATION...SO STAY TUNED TO THE
LATEST FORECAST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

INZ073-074-OHZ055-056-063>065-070>072-077-031515-
RIPLEY-DEARBORN-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-
BUTLER-WARREN-CLINTON-HAMILTON-
1012 AM EST SUN FEB 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...CENTRAL
OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

LIGHT SNOW WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. SNOWFALL
ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS HOWEVER A FEW
ISOLATED LOCATIONS MAY SEE SLIGHTLY HIGHER AMOUNTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER STORM SYSTEM WILL MOVE THROUGH THE OHIO VALLEY FROM
TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY. AS THIS IS STILL
SEVERAL DAYS AWAY...IT IS NOT POSSIBLE TO RELIABLY FORECAST
SPECIFIC IMPACTS. HOWEVER...THERE APPEARS TO BE THE CHANCE FOR
SNOW ACCUMULATIONS IN SOME LOCATIONS (ESPECIALLY WEST CENTRAL
OHIO). A TRANSITION ZONE WITH MULTIPLE PRECIPITATION
TYPES...INCLUDING THE POSSIBILITY OF ICE...WILL LIE ACROSS A LARGE
PART OF THE AREA. AN EXTENDED PERIOD OF MODERATE RAIN IS MORE
PROBABLE IN SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY...WHICH MAY
CAUSE MINOR FLOODING CONCERNS DEPENDING ON RAIN AMOUNTS. A SMALL
SHIFT IN THE TRACK OF THIS SYSTEM COULD BRING DRASTICALLY
DIFFERENT PRECIPITATION TYPES TO A GIVEN LOCATION...SO STAY TUNED
TO THE LATEST FORECAST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

INZ075-080-KYZ089>093-OHZ073-074-078-080-031515-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-ROSS-HOCKING-
CLERMONT-HIGHLAND-
1012 AM EST SUN FEB 2 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ANOTHER STORM SYSTEM WILL MOVE THROUGH THE OHIO VALLEY FROM TUESDAY
AFTERNOON THROUGH EARLY WEDNESDAY. AS THIS IS STILL SEVERAL DAYS
AWAY...IT IS NOT POSSIBLE TO RELIABLY FORECAST SPECIFIC IMPACTS.
HOWEVER...THERE APPEARS TO BE THE CHANCE FOR SNOW ACCUMULATIONS IN
SOME LOCATIONS (ESPECIALLY WEST CENTRAL OHIO). A TRANSITION ZONE
WITH MULTIPLE PRECIPITATION TYPES...INCLUDING THE POSSIBILITY OF
ICE...WILL LIE ACROSS A LARGE PART OF THE AREA. AN EXTENDED PERIOD
OF MODERATE RAIN IS MORE PROBABLE IN SOUTH CENTRAL OHIO AND
NORTHEAST KENTUCKY...WHICH MAY CAUSE MINOR FLOODING CONCERNS
DEPENDING ON RAIN AMOUNTS. A SMALL SHIFT IN THE TRACK OF THIS SYSTEM
COULD BRING DRASTICALLY DIFFERENT PRECIPITATION TYPES TO A GIVEN
LOCATION...SO STAY TUNED TO THE LATEST FORECAST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

KYZ094>100-OHZ079-081-082-088-031515-
OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-BROWN-ADAMS-PIKE-
SCIOTO-
1012 AM EST SUN FEB 2 2014

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND SOUTH CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

ANOTHER STORM SYSTEM WILL MOVE THROUGH THE OHIO VALLEY FROM
TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY. AS THIS IS STILL
SEVERAL DAYS AWAY...IT IS NOT POSSIBLE TO RELIABLY FORECAST
SPECIFIC IMPACTS. HOWEVER...THERE APPEARS TO BE THE CHANCE FOR
SNOW ACCUMULATIONS IN SOME LOCATIONS (ESPECIALLY WEST CENTRAL
OHIO). A TRANSITION ZONE WITH MULTIPLE PRECIPITATION
TYPES...INCLUDING THE POSSIBILITY OF ICE...WILL LIE ACROSS A LARGE
PART OF THE AREA. AN EXTENDED PERIOD OF MODERATE RAIN IS MORE
PROBABLE IN SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY...WHICH MAY
CAUSE MINOR FLOODING CONCERNS DEPENDING ON RAIN AMOUNTS. A SMALL
SHIFT IN THE TRACK OF THIS SYSTEM COULD BRING DRASTICALLY
DIFFERENT PRECIPITATION TYPES TO A GIVEN LOCATION...SO STAY TUNED
TO THE LATEST FORECAST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Feb 2, 7:55 AM EST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
755 AM EST SUN FEB 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 AM     SNOW             1 SSW KENTON            40.63N  83.62W
02/02/2014  E2.0 INCH        HARDIN             OH   DEPT OF HIGHWAYS

0700 AM     SNOW             3 N HUNTSVILLE          40.48N  83.81W
02/02/2014  M1.5 INCH        LOGAN              OH   CO-OP OBSERVER

0703 AM     SNOW             2 N BELLEFONTAINE       40.39N  83.76W
02/02/2014  E1.0 INCH        LOGAN              OH   DEPT OF HIGHWAYS

0719 AM     SNOW             2 SSE WAPAKONETA        40.54N  84.18W
02/02/2014  E1.5 INCH        AUGLAIZE           OH   DEPT OF HIGHWAYS

0740 AM     SNOW             2 E SIDNEY              40.29N  84.13W
02/02/2014  E3.0 INCH        SHELBY             OH   DEPT OF HIGHWAYS

&&

EVENT NUMBER ILN1400780
EVENT NUMBER ILN1400781
EVENT NUMBER ILN1400782
EVENT NUMBER ILN1400783
EVENT NUMBER ILN1400784

SNYDER
Local storm report, Feb 2, 7:57 AM EST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 AM EST SUN FEB 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 AM     SNOW             BOTKINS                 40.47N  84.18W
02/02/2014  M2.1 INCH        SHELBY             OH   TRAINED SPOTTER

&&

EVENT NUMBER ILN1400785

SNYDER
Local storm report, Feb 2, 9:11 AM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
911 AM EST SUN FEB 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     SNOW             3 WSW ROSSBURG          40.27N  84.69W
02/02/2014  M2.0 INCH        DARKE              OH   COCORAHS

0700 AM     SNOW             2 NE KVES VERSAILLES AP 40.22N  84.51W
02/02/2014  M1.0 INCH        DARKE              OH   COCORAHS

0700 AM     SNOW             1 NNE HOUSTON           40.27N  84.33W
02/02/2014  M1.0 INCH        SHELBY             OH   COCORAHS

0830 AM     SNOW             1 NNW FORT LORAMIE      40.35N  84.37W
02/02/2014  M3.0 INCH        SHELBY             OH   COCORAHS

&&

EVENT NUMBER ILN1400786
EVENT NUMBER ILN1400787
EVENT NUMBER ILN1400788
EVENT NUMBER ILN1400789

SNYDER
Local storm report, Feb 2, 11:42 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1142 AM EST SUN FEB 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             VERSAILLES              40.22N  84.48W
02/02/2014  M2.0 INCH        DARKE              OH   CO-OP OBSERVER

&&

EVENT NUMBER ILN1400790

SNYDER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter weather, 4 winter storm. Local standard time, as filed.

Winter Storm, Adams

When
February 2, 1:00 PM EST to February 3, 10:00 AM EST
Where
Adams forecast zone
Reported by
Trained Spotter
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

Two miles north of West Union received 7 inches of snowfall. The county garage in West Union measured 6.5 inches of snow.

Winter Storm, Brown

When
February 2, 1:00 PM EST to February 3, 10:00 AM EST
Where
Brown forecast zone
Reported by
Department of Highways
Coordinates
38.934, -83.867 (the zone’s center; the record gives no point)

The county garage in Georgetown measured 7 inches of snow.

Winter Storm, Pike

When
February 2, 1:00 PM EST to February 3, 10:00 AM EST
Where
Pike forecast zone
Reported by
Department of Highways
Coordinates
39.077, -83.067 (the zone’s center; the record gives no point)

The county garage located 5 miles southwest of Piketon measured 7 inches of snow. The cooperative observer near Waverly measured 6 inches.

Winter Storm, Scioto

When
February 2, 1:00 PM EST to February 3, 10:00 AM EST
Where
Scioto forecast zone
Reported by
Public
Coordinates
38.804, -82.993 (the zone’s center; the record gives no point)

A report from Turkey Creek Lake indicated 9 inches of snow on the ground. Another report from Wheelersburg measured 8 inches of snow. The county garage near Lucasville measured 7.5 inches, and the EMA in Portsmouth measured 7 inches of snow.

Winter Weather, Clermont

When
February 2, 1:00 PM EST to February 3, 10:00 AM EST
Where
Clermont forecast zone
Reported by
Department of Highways
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

The county garage near Amelia measured 1.5 inches of snow.

Winter Weather, Highland

When
February 2, 1:00 PM EST to February 3, 10:00 AM EST
Where
Highland forecast zone
Reported by
Department of Highways
Coordinates
39.185, -83.601 (the zone’s center; the record gives no point)

The county garage near Hillsboro measured 2.2 inches of snow. Other reports from outside of Lynchburg and near Hillsboro had an inch of snow.

Winter Weather, Hocking

When
February 2, 1:00 PM EST to February 3, 10:00 AM EST
Where
Hocking forecast zone
Reported by
Department of Highways
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

The county garage west of Logan measured 2 inches of snow.

Winter Weather, Pickaway

When
February 2, 1:00 PM EST to February 3, 10:00 AM EST
Where
Pickaway forecast zone
Reported by
COOP Observer
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

The observer near Circleville measured an inch of snow.

Winter Weather, Ross

When
February 2, 1:00 PM EST to February 3, 10:00 AM EST
Where
Ross forecast zone
Reported by
Department of Highways
Coordinates
39.338, -83.057 (the zone’s center; the record gives no point)

The county garage near Chillicothe measured 2.5 inches of snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 496290, 496291, 496292, 496293, 496294, 496295, 496296, 496297, 496298.